Arkansas, 2010Damaging Winds in Arkansas, May 26, 2010
May 26, 2010 · NWS SHV · 2 events in 2 counties and zones
A very unstable and moist airmass developed across the region during the afternoon and evening hours of May 26th. Weak northerly flow aloft allowed for a weak disturbance to move southward out of central Arkansas during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable and moist airmass developed across the region during the afternoon and evening hours of May 26th. Weak northerly flow aloft allowed for a weak disturbance to move southward out of central Arkansas during the afternoon. This in combination with a weak thermal boundary in the lower levels of the atmosphere proved to be the trigger for scattered to numerous showers and thunderstorms across the region. Additional thunderstorm activity developed along remnant outflow boundaries and a few of these storms became severe. Damaging wind gusts were the main threat of the afternoon and evening along with a few large hail reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 1:59 PM CST, 16 minutes earlier.
Area forecast discussion, May 26, 1:59 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT WED MAY 26 2010
.DISCUSSION...
FORECAST AREA BECAME HIGHLY UNSTABLE THIS AFTERNOON...AND ONCE THE
CONVECTIVE TEMP WAS REACHED...TSTMS DEVELOPED RAPIDLY. LOOK FOR
30 TO 40 PERCENT COVERAGE UNTIL SUNSET...THEN STORMS SHOULD
DECREASE. ABOUT THE SAME EXPECTED THROUGH FRIDAY...AS UPPER RIDGE
LINE HAS MOVED JUST WEST OF THE FOUR STATE REGION. RIDGE WILL
SHIFT BACK EAST OVER THE WEEKEND AND FLATTEN SOMEWHAT...WHICH
SHOULD DECREASE CONVECTION.
SURFACE FEATURES REMAIN RATHER BENIGN...WITH ONLY A WEAK LOW
ANALYZED NEAR SHV THIS AFTERNOON. PRECIP WATER VALUES HAVE
INCREASED SIGNIFICANTLY FROM TUESDAY...AND HAS RESULTED IN SOME
HEAVY RAIN PRODUCING CONVECTION. PW MAY DECREASE SOME BY THURSDAY...
ALONG WITH THE SURFACE CONVERGENCE...BUT INSTABILITY WILL REMAIN
HIGH...WHICH SHOULD BE ENOUGH FOR SCATTERED CONVECTION AGAIN.
VERY LITTLE CHANGE EXPECTED IN FORECAST TEMPS THROUGHOUT THE UPCOMING
SEVEN DAY PERIOD. AREAS RECEIVING RAIN IN THE EARLY AFTERNOON HOURS MAY BE
A LITTLE COOLER...BUT THIS WILL BE VERY LOCALIZED. LOWS SHOULD RANGE FROM
THE UPPER 60S TO AROUND 70 WITH HIGHS FROM THE UPPER 80S NORTH TO
LOWER 90S SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 93 69 92 69 / 30 30 20 20 20
MLU 67 91 68 91 67 / 30 30 20 20 20
DEQ 65 90 66 89 65 / 30 30 20 10 10
TXK 67 91 68 90 66 / 30 30 20 10 10
ELD 67 90 66 90 66 / 30 30 20 20 20
TYR 69 92 70 92 69 / 30 30 20 10 10
GGG 68 92 69 92 68 / 30 30 20 10 10
LFK 69 93 70 94 69 / 30 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/08
Hazardous weather outlook, May 26, 11:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 26 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
EAST AND SOUTHEAST TEXAS...AND SOUTHEAST OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...
BUT SHOULD REMAIN BELOW SEVERE LIMITS. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS WILL BE POSSIBLY THROUGH THE MEMORIAL HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 26, 12:57 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 PM CDT WED MAY 26 2010
OKZ077-261945-
MCCURTAIN-
157 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...SHERWOOD...
SMITHVILLE AND WATSON...
AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF OCTAVIA...AND WAS MOVING
SOUTHWEST AT 15 MPH. THIS STORM WILL LIKELY AFFECT BATTIEST...AND
BETHEL.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, May 26, 1:18 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT WED MAY 26 2010
TXZ149-150-152-262000-
CHEROKEE-NACOGDOCHES-RUSK-
218 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND CHEROKEE...
IN EASTERN TEXAS...
NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JOINERVILLE...NEW SALEM...PONTA...SACUL AND
TURNERTOWN...
AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR TURNERTOWN...OR 6 MILES WEST OF
HENDERSON...MOVING SOUTHWEST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, May 26, 1:30 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT WED MAY 26 2010
ARZ073-262015-
UNION-
230 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...LAPILE...LAWSON...LISBON...NORPHLET...
SMACKOVER...STRONG AND URBANA...
AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CALION...OR 12 MILES EAST
OF NORPHLET...MOVING SOUTHWEST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, May 26, 1:39 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT WED MAY 26 2010
ARZ073-262030-
UNION-
239 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...LAPILE...LAWSON...LISBON...NORPHLET...
SMACKOVER...STRONG AND URBANA...
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 8 MILES EAST OF COTTON VALLEY...OR 12 MILES
NORTH OF MINDEN...MOVING SOUTH AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.Special weather statement, May 26, 1:40 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT WED MAY 26 2010
LAZ002-003-262030-
BOSSIER-WEBSTER-
240 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...HAUGHTON AND MINDEN...
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 8 MILES EAST OF COTTON VALLEY...OR 12 MILES
NORTH OF MINDEN...MOVING SOUTH AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, May 26, 2:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT WED MAY 26 2010
TXZ136-262030-
SMITH-
300 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
TYLER AND WHITEHOUSE...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF TYLER...MOVING SOUTHWEST
AT 15 MPH. THIS STORM WILL LIKELY AFFECT PORTIONS OF TYLER.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIIThunderstorm Wind, Union
- When
- May 26, 2:15 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.220, -92.660
Tree tops were downed in town along with some scattered power outages.
Thunderstorm Wind, Sevier
- When
- May 26, 6:43 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -94.340
A tree was blown down onto a utility pole which caught on fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, May 26, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Colorado, May 26, 20101 injured · $70 million · EF0 · 59 events
- Hail in Wyoming, May 26, 2010$46 million · 1.75 in hail · 2 events
- Flash Flooding and Hail in Illinois, May 26, 2010$9.8 million · 1.75 in hail · 13 events
- Tornado and Hail in Louisiana, May 26, 2010$5.0 million · EF0 · 15 events
- Hail in Colorado, May 26, 2010$2.0 million · 3 in hail · 22 events
- Hail and Damaging Winds in Massachusetts, May 26, 2010$708,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Vermont, May 26, 20101 injured · $385,000 · 1 in hail · 32 events
- Tornado and Flood in Illinois, May 26, 2010$230,000 · EF0 · 6 events
- Flash Flood and Hail in Montana, May 26, 2010$130,000 · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Montana, May 26 to 28, 2010$52,000 · EF0 · 14 events
- Hail and Damaging Winds in Connecticut, May 26 to 27, 2010$41,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222240, 222248.